Doctor insights on:
Tricep Muscle Weakness
I did an arm workout 3 days ago and have had progressive upper arm tricep muscle weakness, aching, swelling, hurts to move & flex my arm. Pain 7/10.?
Rhabdomyolysis: Rhabdo is a breakdown of muscle that can occur after a heavy workout. It can be worsened by taking an NSAID such as ibuprofen. If your urine has turned dark, please see your primary care provider immediately. In the mean time, drink plenty of water to keep your kidneys flushed out. ...Read more
Muscle weakness is either a subjective or objective symptom based on history or formalized testing. As a result, any complaint of weakness needs to be correlated with testing that can bring out that weakness, which sometimes involves putting that muscle in an isolated and 'disadvantaged' scenario to assess adequately. Such weakness can have multiple etiologies from ...Read more
I have a pinched nerve in my neck which caused muscle weakness/atrophy in my right triceps and pectoral muscle. Is it possible to regain my strength?
Muscle weakness x 1: Weakness on one side, in one muscle group, could be due to injury or something called radiculopathy. The latter is a pinched nerve root in the lower back. It may also cause pain or numbness. If you have pain, numbness and weakness on one side, in one muscle group, radiculopathy is the likely answer. ...Read more
Nerve&muscle damage: Any type of nerve injury in your lower spine or in your leg can cause muscle weakness. Muscle diseases can lead to weakness. Sometimes brain conditions lead to muscle weakness, too. A detailed neurological exam can identify the likely area of damage. ...Read moreSee 1 more doctor answer
Be strong, get help:
If you are running on empty, you need to recharge. A car won't run without fuel. You need to address the source of your sleeplessness. Sleep dysfunction has an impact on health.
http://www. Nlm. Nih. Gov/medlineplus/magazine/issues/summer12/articles/summer12pg16.html
sleep deprivation has been used as a form of torture, don't torture yourself, get help. ...Read more
Possibly: Statin drugs can definitely cause muscle pain. This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take Lipitor (atorvastatin) you should definitely also take coq-10. ...Read moreSee 1 more doctor answer
No but is possible: Most people on statins have absolutely no muscle issues at all; a rare/unusual subset of patients could have muscle problems related to inappropriate muscle conversion of "fuel" into energy. There are blood tests that can help define whether that issue is occurring while taking a statin. Talk to your personnal physician. ...Read more
No: Discuss your side effects with your prescribing physician asap. Also, you should discontinue the medication until further directed. ...Read more
Damage to muscle: The correct term is creatine kinase (ck). Creatinine is something else. Useful to know: most "muscle" weakness is actually caused by nerve, not muscle, malfunction. True muscle weakess: myocytes (muscle cells) contain lots of the enzyme ck. Low levels are found in blood normally. Damage to myocyte cell membranes from a variety of causes causes leakage of ck into the blood. Recovery->normalization. ...Read moreSee 1 more doctor answer
Various causes: Are you fully hydrated, do you have issues with blood electrolytes or glucose, do you perhaps possess deconditioning and need to slowly build up? However, you might possess a disorder of muscle metabolism. Best to check with your regular doctor and design a more comfortable fitness regimen. ...Read more
The problems with a rotator cuff injury involve pain, swelling and
limited motion. The treatment may involve ice, rest and nsaids.
Sometimes a cortisone injection can be helpful. If the rotator cuff
is totally torn, one might have limited motion. Then one might
need surgical treatment for the problem. ...Read more
If you have muscle weakness from percocet. How long after you stop taking it does it usually take to go away?
Not a common effect: If you feel it's related to your Percocet pain medications, you need to contact your pcp, and let her/him know that you're having this particular side effect. This normally doesn't happen with pain meds. So depending on when you stop taking them, symptoms should go away within at least a week (or five half-lives.) this is not a common residual effect. ...Read more
Will the clot simply dissolve with heparin? Will the effects of muscle weakness resolve on the affected side?
Heparin does not dissolve clots. At therapeutic levels it prevents the enlargement of the clot or others from forming. Time and other mechanisms resolve or "dissolve" the clot but often not completely.
Muscle weakness will resolve with time and can be accelerated by going to physical therapy/program. ...Read more
While being in the stage of remission of myathenias gravis what are the percentages of muscle weakness reappear?
True remission: In mg is actually rare. Clinical remission with proper treatment has been reported to be 20-50%. ...Read more
It is a body tissue that has the ability to contract. It shortens and generates force. It relaxes and returns to its original length. Muscles move joints, stabilize the body, move air and food through the organs, act as valves for bladder, bowel and other organs. They control movement of the eyes. They help us express ourselves by changing the shape of our ...Read more